Family and Caregiver Schizophrenia Discussion Forum

Experience of tardive dyskinesia


#1

Hi, Has anyone else had experience of TD (Tardive dyskinesia) ? My son has been on meds for 12 years now and he is begining to have signs of TD in the form of involuntary eyebrow raising, This is one of the side affects I have always dreaded and I can’t believe it’s happening, Please help…


#2

@elly

I haven’t experience TD that I know of. I am on Risperidone which can cause it. I do know that TD can cause social problems.

I would recommend calling his Psychiatrist as soon as possible. They can probably make a quick appointment for him. His pdoc will most likely switch his meds.

I know this is a scary thing. I hope this goes well for you and your son.


#3

About thirty years ago, I showed signs of TD. I had involuntary lip movements.

It had been such a struggle to find a med that would work for me that I didn’t want to change meds.

I made a call to my nutritionist who was able to suggest certain over the counter nutrients that made the TD go away.

Jayster


#4

What, pray tell, were the nutrients?

Thanks in advance.


#5

I’ve heard that if you catch TD in it’s early stages that you can reverse or eliminate the symptoms by getting off whatever drug you’re taking.


#6

I’m pretty sure that TD was around in schizophrenia before the meds were available but that since the meds are available, it is more prevalent in schizophrenia.

I would hate to get TD because it would mean my treatment team would want to change my meds, and my meds are working well as they are, thank you very much.

About twenty years ago I displayed involuntary tongue and lip movements that I presumed were the beginings of TD. Also, at the time, I was friendly with a psych nurse who looked at them and said she believed they were TD. Therefore, I made a phone call to my nutritionist. Over the phone, he advised I get some Phosphatidyl Choline Complex and take 4 X 1200 mg capsules a day with food. My symptoms went right away.

I continue to take Phosphatidyl Choline Complex in the same amount. I understand that it is more or less a “brain food”. Now in addition, I take 1 X 100 mg of Phosphatidylserine to help even more with potential TD.

The company I buy from is Swanson in North Dakota. I can recommend them. Their phone number would be 1 (800) 437-4148.

Jayster


#7

#8

See http://www.uofmhealth.org/health-library/hn-1278003, but I could not find anything else to corroborate it.


#9

Thank you, NotMoses.

Yes, right along I have been taking Manganese and Vitamin E, as prescribed by my doctor.

Jayster


#10

My son had some issues with that when his med dosage was increased and he was given cogentin to counteract. It did stop with cogentin,
He has decided to stay off meds-over 6 months now. I won`t get into how I feel about that, but all of those symptoms have stopped.
Your son may need to be on some other medication.